Abstract

Let E/F be a quadratic extension of number fields. For a cuspidal representation π of SL2(AE), we study in this paper the integral of functions in π on SL2(F)\SL2(AF). We characterize the nonvanishing of these integrals, called period integrals, in terms of π having a Whittaker model with respect to characters of E\AE which are trivial on AF. We show that the period integral in general is not a product of local invariant functionals, and find a necessary and sufficient condition when it is. We exhibit cuspidal representations of SL2(AE) whose period integral vanishes identically while each local constituent admits an SL2-invariant linear functional. Finally, we construct an automorphic representation π on SL2(AE) which is abstractly SL2(AF) distinguished but for which none of the elements in the global L-packet determined by it is distinguished by SL2(AF).

pdf

Additional Information

ISSN
1080-6377
Print ISSN
0002-9327
Pages
pp. 1429-1453
Launched on MUSE
2006-12-11
Open Access
No
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.